Thunderstorm Wind, Palm Beach
- When
- June 23, 1:04 PM EST
- Where
- Palm Beach County, Boynton Beach
- Measured
- 55 kt (63 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 26.517, -80.033
A large ficus tree was uprooted in west Boynton Beach.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 12:35 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 135 PM EDT SAT JUN 23 2001 MODELS CONSISTENT WITH PREVIOUS RUNS AND FORECAST CONTINUITY HAS BEEN RUNNING HIGH. WILL ONLY NEED MINOR ADJUSTMENTS TO CURRENT PACKAGE. UPPER TROUGH OVER GULF OF MEXICO WILL KEEP SOUTHWEST STEERING FLOW OVER SOUTH FLORIDA NEXT 48 HOURS. SURFACE RIDGE AXIS WILL REMAIN AT THE EXTREME SOUTHERN TIP OF FLORIDA THROUGH SUNDAY. CONVECTION WILL CONTINUE TO FAVOR EAST SIDE OF PENINSULA...HOWEVER POPS WILL BE HIGH ALL ZONES GIVEN HIGH MOISTURE PRESENCE AND STRONG DAYTIME HEATING. GUIDANCE TEMPERATURES LOOK GOOD. MONDAY STILL LOOKS LIKE A TRANSITION DAY WITH RIDGE OVER SOUTH FLORIDA...BUT HEADING NORTH. BY TUESDAY RIDGE WILL BE NORTH OF THE AREA AND EASTERLY FLOW WILL SET UP FOR THE REMAINDER OF THE WEEK. WILL SEE A RETURN TO NIGHTTIME AND MORNING SHOWERS EAST COAST AND AFTERNOON STORMS INTERIOR AND WEST. WINDS WILL CONTINUE SOUTHWEST 10 KNOTS OR LESS ACROSS THE MARINE ZONES TONIGHT...THEN GO LIGHT/VARIABLE SUNDAY AND MONDAY AS RIDGE MOVES DIRECTLY OVER SOUTH FLORIDA. EASTERLIES WILL RETURN TUESDAY WITH RIDGE NORTH OF THE AREA. AN INCREASE IN SPEEDS IS LIKELY WEDNESDAY AND THURSDAY EAST COAST...COULD SEE 10 TO 15 KNOTS FOR A CHANGE. NO HIGHLIGHTS IN FIRE WEATHER WITH LIGHT WINDS AND HIGH MOISTURE CONTINUING. MIA TT 075/090 075/089 077 24252 PBI TT 073/090 073/089 075 24363 .MIA...NONE.
FLZ063-066>075-232000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT JUN 23 2001 ...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES ANOTHER DAY OF THUNDERSTORMS WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. FTOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The Miami radar (KAMX), 108 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large ficus tree was uprooted in west Boynton Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251081.